Ask Your Health Question and Get an Answer ASAP
Bleeding gums are not usual with being on Plavix and aspirin. If you have been told to stop the aspirin, then go ahead and stop it. However, I would suggest that since you cannot get the bleeding to stop after this long, your bleeding times (protime) need to be checked. I would suggest going in and letting your Dr check your bleeding times. The bleeding will stop when your bleeding times come back to a more normal levels (ultimately) but your Dr can cauterize your gum if need be to stop the bleeding if it is significant enough.
Hope this helps!
It has been a pleasure helping you today. Please click "Accept" if our conversation has been helpful. If I can help you further, please reply. If not, thank you for using JustAnswer.com and hope you will use the service again soon.
Hi there, the PT/INR being checked was not listed on the question. I did not know this.
In this case, the bleeding is most likely caused by an over-zealous Hygienists who might not have much experience (since this was done at a Dental School). First of all, since you are on a blood thinner, I would not recommend this type of setting next time you have your teeth cleaned. The person must very very careful to not nick the gumline next time AT ALL. This opens you up for infections as well as the bleeding problem you are having now. So, stop the ASA as you have been advised. Since your Dr knows your current PT/INR and knows you are bleeding, you have only 2 options. Wait and see if it eventually stops on it's own or you can present to the ER (if you decide to go tonight) or see a different Dr who will treat your bleeding and get it stopped.
You asked when you should be concerned....If you were one of my family members, I would be concerned now.
No, not offended at all. I just have to have all the info in order to give you an accurate answer.